Wyoming, 2010Tornado in Wyoming, June 1, 2010
June 1, 2010 · NWS RIW · 1 event in 1 county or zone
A landspout tornado was filmed by a motorist at milepost 102 in Campbell County looking west into Johnson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A landspout tornado was filmed by a motorist at milepost 102 in Campbell County looking west into Johnson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 1, 2:38 PM MST, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 1, 2:38 PM MST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
338 PM MDT TUE JUN 1 2010
.SHORT TERM...TONIGHT THROUGH FRIDAY
WEAK SHORTWAVE MOVING INTO WESTERN WYOMING MID THIS AFTERNOON WITH
SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED THUNDERSTORMS AHEAD OF
IT. THE ACTIVITY IS MAINLY OVER THE NORTH AND EASTERN PORTIONS OF
THE CWA. HAD SOME REPORTS OF SOME VERY SMALL HAIL AROUND MEETEETSE
EARLIER THIS AFTERNOON. OTHERWISE...SOME MODERATE TO HEAVY RAINFALL
ASSOCIATED WITH THE STRONGER SHOWERS. WEAK FRONT MADE IT INTO
NORTHERN AND CENTRAL AREAS EAST OF THE DIVIDE WITH A LIGHT NORTH
WIND. LOW CLOUDS HUNG IN MOST OF THE DAY AROUND JOHNSON COUNTY
WHERE THE COOLER TEMPERATURES OCCURRED. SHORTWAVE WILL MOVE THROUGH
OVERNIGHT TONIGHT WITH A FAST ZONAL FLOW BUILDING IN FOR THE
REMAINDER OF THE WEEK. EMBEDDED SHORTWAVES IN THE FLOW WILL MOVE
THROUGH NEARLY EACH DAY WITH SOME ISENTROPIC LIFT BRINGING STEADIER
RAIN AND HIGH ELEVATION SNOW OCCURRING OVER THE FAR WEST MOUNTAINS
AND VALLEYS WITH EACH APPROACHING SHORTWAVE. AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE WEST AND NORTH
EACH DAY AS WELL...MOST NUMEROUS THURSDAY AND FRIDAY. WITH WESTERLY
FLOW WILL SEE INCREASED WINDS ACROSS MUCH OF THE AREA...MAINLY IN
THE AFTERNOONS AND EARLY EVENINGS. TEMPERATURES WILL BE SEASONAL TO
SLIGHTLY COOLER THAN NORMAL.
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
MOIST ISENTROPIC UPGLIDE AHEAD OF PACIFIC SHORTWAVE SHOULD BRING
WIDESPREAD SHOWERS TO THE WEST ON FRIDAY. THE SE HALF OF THE AREA
WILL GENERALLY BE DRY AND WARM. COLD FRONT WILL LIKELY SAG SOUTH
AS SHORTWAVE MOVES THROUGH ON SATURDAY BRINGING A CHANCE OF
SHOWERS TO THE NRN ZONES. FAST WLY FLOW CONTINUES ON SUNDAY WITH A
CHANCE OF SHOWERS IN THE WEST IN ANOTHER POTENTIAL MOIST ISENTROPIC
UPGLIDE PATTERN. THE NEXT TROUGH APPROACHES MONDAY AND MOVES
THROUGH ON TUESDAY PER THE GFS WITH THE ECMWF FASTER. FORECAST IS
WEIGHTED TOWARDS THE GFS TONIGHT WITH SHOWER CHANCES INCREASING
AGAIN MONDAY INTO TUESDAY ACROSS THE WEST AND NORTH. TIMING WILL
LIKELY CHANGE SOME WITH TIME IN THIS FAST WLY FLOW BUT IT LOOKS
LIKE A CONTINUED ACTIVE PERIOD MORE PRECIPITATION IN THE WEST AND
NORTH.
&&
.AVIATION...
AN UPPER LEVEL DISTURBANCE TRACKING EAST ACROSS THE STATE TODAY WILL
RESULT IN NUMEROUS SHOWERS ALONG WITH EMBEDDED ISOLATED
THUNDERSTORMS MAINLY WEST OF THE DIVIDE THIS EVENING WHERE THE
WESTERLY UPSLOPE COMPONENT WILL ENCOURAGE ENHANCED PRECIPITATION
THERE. THE STRONGEST THUNDERSTORMS WILL LIKELY OCCUR IN NORTHWEST
WYOMING INCLUDING YELLOWSTONE PARK WHERE A LONGER PERIOD OF SUNSHINE
THERE HAS ALLOWED THE AIRMASS TO FURTHER DESTABILIZE. MEANWHILE...A
BACKDOOR COLD FRONT WILL SLIP SOUTH ACROSS JOHNSON AND NORTHERN
NATRONA COUNTIES AS WELL AS OVER THE BIG HORN MOUNTAINS THIS EVENING
WHICH WILL ALSO ACT AS A FOCUS FOR ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT...MOST NUMEROUS OVER THE BIG HORN
MOUNTAINS. LOW CIGS WILL BE COMMON BEHIND THE FRONT PRODUCING MVFR
AND IFR CONDITIONS ACROSS NORTHERN NATRONA AND JOHNSON COUNTIES. SCATTERED
SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ELSEWHERE EAST OF THE
DIVIDE. PRECIPITATION WILL GRADUALLY TAPER OFF LATER TONIGHT
STATEWIDE. THESE SHOWERS WILL PRODUCE MVFR CONDITIONS ALONG WITH
ISOLATED IFR CONDITIONS. MOUNTAIN OBSCURATIONS ARE EXPECTED MAINLY
OVER THE WESTERN MOUNTAINS AND BIG HORN MOUNTAINS.
THE NEXT IN A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING AN
INCREASE OF SHOWER AND THUNDERSTORM ACTIVITY ESPECIALLY TO NORTHWEST
WYOMING BY LATE WEDNESDAY.
&&
.FIRE WEATHER...
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED THIS EVENING...ESPECIALLY OVER THE NORTH AND WEST. A FAST
WESTERLY ZONAL FLOW WILL INCREASE WEDNESDAY THROUGH THE REMAINDER OF
THE WEEK WITH STEADIER RAIN AND HIGH ELEVATION SNOW IN THE FAR
WEST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
OVER THE NORTH AND WEST IN THE AFTERNOONS AND EVENINGS AS WELL.
SOUTHWEST TO WEST WINDS WILL OCCUR MOST AREAS THROUGH THE WEEK.
TEMPERATURES WILL BE SEASONAL.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...TWB
LONG TERM...SKRBAC
AVIATION...LIPSON
FIRE WEATHER...TWB
Hazardous weather outlook, Jun 1, 3:29 PM MST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
429 PM MDT TUE JUN 1 2010
WYZ001>020-022>030-021200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
429 PM MDT TUE JUN 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL OCCUR UNTIL SUNSET OVER THE REGION.
SMALL HAIL...BRIEF HEAVY RAIN...AND DANGEROUS LIGHTNING WILL BE
POSSIBLE WITH STORMS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY STREAMS OR RIVERS RISING
RAPIDLY OR NEAR BANKFULL THIS WEEK DUE TO HIGH ELEVATION SNOWMELT.
THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Jun 1, 10:56 AM MST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1156 AM MDT TUE JUN 1 2010
WYZ012-013-012000-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
1156 AM MDT TUE JUN 1 2010
...SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS
PORTIONS OF NORTHWEST WYOMING THROUGH 2 PM...
A NORTH TO SOUTH ORIENTED BAND OF SHOWERS WILL BE MOVING EAST FROM
EASTERN IDAHO INTO NORTHWEST WYOMING THROUGH 2 PM THIS AFTERNOON. A
FEW THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP WITHIN THIS BAND OF
SHOWERS...MAINLY OVER THE TETONS...JACKSON VALLEY AND THE GROS
VENTRE RANGE. ANY THUNDERSTORMS THAT DO FORM WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND GUSTY WINDS.
LIPSON
Special weather statement, Jun 1, 1:41 PM MST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
241 PM MDT TUE JUN 1 2010
WYZ020-012200-
NATRONA COUNTY LOWER ELEVATIONS-
241 PM MDT TUE JUN 1 2010
AT 234 PM MDT...RADAR INDICATED A CLUSTER OF THUNDERSTORMS CURRENTLY
OVER THE WALTMAN AREA...MOVING NORTHEAST AT AROUND 30 MPH. THESE
STORMS ARE EXPECTED TO CROSS US HIGHWAY 20/26 BETWEEN WALTMAN AND
POWDER RIVER THROUGH 315 PM MDT. THESE STORMS ARE CAPABLE OF
PRODUCING BRIEF MODERATE TO HEAVY RAINFALL...BRIEF GUSTY WINDS...
OCCASIONAL CLOUD TO GROUND LIGHTNING...AND POSSIBLY SOME SMALL
HAIL.
ADDITIONAL SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
TO PERSIST ACROSS NATRONA COUNTY THROUGH 400 PM MDT.
McNEEL
Special weather statement, Jun 1, 3:23 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
423 PM MDT TUE JUN 1 2010
WYZ001-020000-
YELLOWSTONE NATIONAL PARK-
423 PM MDT TUE JUN 1 2010
...THUNDERSTORMS TO IMPACT YELLOWSTONE NATIONAL PARK...
SHOWERS AND A FEW THUNDERSTORMS WILL MOVE EAST FROM EASTERN IDAHO
INTO YELLOWSTONE NATIONAL PARK THROUGH 6 PM. SOME OF THESE STORMS
WILL IMPACT OLD FAITHFUL...LAKE YELLOWSTONE AND OTHER TOURIST
ATTRACTION LOCATIONS. THESE STORMS WILL BE CAPABLE OF CLOUD TO GROUND
LIGHTNING...SMALL HAIL...AND BRIEF HEAVY RAIN.
SEEK SAFE SHELTER INDOORS WHEN THUNDERSTORMS APPROACH.
AR
Tornado, Johnson
- When
- June 1, 4:54 PM MST to 4:56 PM MST
- Where
- Johnson County, 35.63 mi ESE of Buffalo to 35.71 mi ESE of Buffalo
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 25 yd
- Reported by
- Public
- Coordinates
- 44.176, -106.022
A motorist on Interstate 90 at milepost 102 in Campbell County shot video of a landspout tornado estimated to be five miles west in far eastern Johnson County. No damage or injuries were reported. The landspout did not occur in conjunction with a thunderstorm.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Iowa, June 1, 2010$4.8 million · EF2 · 56 events
- Heat in Tennessee, June 1 to 2, 20101 death · 1 injured · 1 event
- Heavy Rain in Oregon, June 1 to 10, 2010$3.5 million · 1 event
- Flash Flooding and Hail in Illinois, June 1 to 2, 2010$541,000 · 70 kt wind · 20 events
- Flood in North Dakota, June 1, 2010$600,000 · 1 event
- Flood in Minnesota, June 1, 2010$600,000 · 1 event
- Flash Flooding and Hail in Mississippi, June 1 to 2, 2010$346,000 · 1.25 in hail · 12 events
- Lightning Strike in Wyoming, June 1, 20109 injured · 1 event
- Tornadoes and Hail in Nebraska, June 1, 20101 injured · $4,000 · EF1 · 39 events
- Flash Flooding and Lightning Strikes in Georgia, June 1, 20101 injured · $145,000 · 6 events
- Dense Fog in Illinois, June 1, 2010$100,000 · 1 event
- Hail in Nebraska, June 1, 2010$41,000 · 2.5 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238639.